Epilepsy Community
Blood level of lamictal
About This Community:

This patient support community is for discussions relating to epilepsy, safety, school issues, and transportation issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Blood level of lamictal

my son is taking 200 mg of lamictal in the morning and 200mg of lamictal in the everning (400mg daily) for seizure control.  he has been on lamictal for approximately 3 years and has been a very successful drug.  Just recently he went to the family doctor for routine blood work and they called the other day to say his lamictal level was 9.5.  They say a normal level is 1 to 4.  Should we be concerned about this number?  What should we do?  Our neurologist is in Colorado and is a 3.5 hour drive.  We have never had any problems and now are wondering if we need to do something.   Thank You for your help
Related Discussions
8 Comments Post a Comment
Blank
Avatar_m_tn
firstly, how old is your son? 9.5 is an acceptable level provided your son can tolerate it. lamictal has few side effects. permanent drowsiness being the main one. patients respond best if the dosage is spread out over the day. make sure that your son is taking the drug every 12 hours and not just when he gets up or goes to bed. timing is crucial. 9.5 for 400 mg is fairly high but is probably due to the timing when the sample was taken.
has the cause of the seizures been ascertained? have MR scans shown any form of operarable focus? lamictal is the drug of choice in temporal lobe seizures caused by minor cell malformations. they are usually operable. patients have to continue taking the medication but rarely suffer seizures.
Blank
Avatar_m_tn
Level loading of lamictal is very crucial.  The typical "morning and night" isn't always the best way to take the drug, especially if morning is 7 am and night is 9 pm.  Another possible side effect if the dosage is too high is extreme irritability, and with a tendency for urges of irrational violent acts.  If your son doesn't have these symtoms (symptoms), then you're OK.  Just keep an eye on this.
Blank
Avatar_n_tn
have you ever seen Lamictal to cause paresthesia?
Blank
Avatar_n_tn
Im currently taking lamictal and my level is 8.6 is this to high or to low? Im currently taking 200mg twice a day.

Katrina
Blank
Avatar_f_tn
There is no currently established therapeutic range for Lamictal. Reference ranges differ between labs and as more information is gathered that helps develop the range. The range was originally listed as 1-4 mcg/mL then changed to 2-20 mcg/mL then switched back to 1-4 mcg/mL and is now back at 2-20 mcg/mL. As with all medications this range exists because everyone is different. A level of 5.2 mcg/mL may be perfect for one person, too low for another and too high for someone else. If the seizures are controlled, the side effects are minimal/tolerable and there is no sign of toxicity, it is fine no matter where it falls.
Blank
Avatar_f_tn
How can you say few side effects? Go to askapatient.com and see what the actual patients are saying. Memory loss, cognitive abilities, ability to articulate, spell, depression, anxiety, fatigue, suicidal tendencies...just to name a few. This drug has more side effects and patient complaints than any I have ever been on in 20 years for seizures.
Blank
Avatar_m_tn
had lamicital levels checked 2yrs ago they were little high.  I reduced my doseage w/o asking dr. last yr during the summer.  !st reduced my eveing dose to 1&1/2 pills.  While on familly vacation i reduced the mornng dose to 1&1/2 as well.  Casued me some problems.  Put the morning dose back to 2 pills.  When i saw my neurologist I let him know 'bout the change in my dose, he had no problem w/ me adjusting.  Imjust my pcp and gad him write order for lamicital levels so i can have them when i see my neurologist in jan.
Blank
Avatar_f_tn
I was diagnosed with ep while active duty I was blessed enough for my doctors at UCI and UCLA said surgery was an option and my chances were 80% chance they could stop them since the surgery I've had two over three years rather than 3-4 tonic clonic a month. But the two I believe that the first episode post surgery was cause by dehydration and I was exposed to pesticides that was 14 months post surgery and a recent one 20 months after that which I believe I may have push my body too far and I was also dehydrated and very tired and rally hadn't eat much and I do believe that was a contributing factors since the last episode my doc put me on a starter kit of lamictal just 4 days on the meds and I already have panic attacks loss of appetite and tachycardia(fast heartbeat) and my auraos have amplified I hope it's the meds I have to talk to my doctor first
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
mkh9 Is making slow but steady p... Comment
Jul 27
7486852_tn?1396965573
Blank
JessieJ21 commented on FU$* this Disease
Jul 26
Avatar_f_tn
Blank
al505 joined this community
Welcome them!
Jul 22
Top Neurology Answerers
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
Avatar_f_tn
Blank
spitfire2
chicago
5466288_tn?1368589770
Blank
cramp_n_mystyle
IN
Epilepsy Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
Avatar_f_tn
Blank
spitfire2
chicago
5466288_tn?1368589770
Blank
cramp_n_mystyle
IN